Indiana, 2010

Damaging Wind in Indiana, June 2, 2010

June 2, 2010 · NWS LOT · 1 event in 1 county or zone

Strong to severe thunderstorms moved across parts of northwest Indiana during the early morning hours of June 2nd.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

Strong to severe thunderstorms moved across parts of northwest Indiana during the early morning hours of June 2nd.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 2, 2:51 AM CST, 29 minutes earlier.

Area forecast discussion, Jun 2, 2:51 AM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
351 AM CDT WED JUN 2 2010

.DISCUSSION...
350 AM CDT

A BUSY MORNING TODAY WITH ONGOING SEVERE WEATHER AND FLASH FLOODING
CONCERNS BEING THE MAIN FORECAST ISSUES.

MCS CONTINUES TO PROPAGATE THROUGH FORECAST AREA THIS MORNING WITH
DAMAGING WIND POTENTIAL OVER NEXT FEW HOURS FAR SOUTHEAST PORTIONS
OF FORECAST AREA. MCS IS PROPAGATING ALONG A FAIRLY STRONG
INSTABILITY GRADIENT AND THIS WOULD ALSO SUPPORT GENERAL THREAT AREA
OVER NEXT FEW HOURS ACROSS FAR SOUTHEASTERN PORTIONS OF ILLINOIS
FORECAST AREA AND ACROSS BENTON...JASPER...NEWTON COUNTIES IN
NORTHWEST INDIANA. OUTSIDE OF DAMAGING WINDS...THE HEAVY RAIN AND
FLOOD POTENTIAL IS THE OTHER BIG CONCERN THIS MORNING. AREA OF
GREATEST CONCERN EARLY THIS MORNING IS ACROSS PORTIONS OF NORTHERN
LA SALLE/KENDALL COUNTIES WHICH RECEIVED HEAVY RAINFALL EARLIER IN
THE NIGHT AND AT 08Z...RADAR INDICATING NORTHERN BOOKEND FEATURE
MOVING ACROSS THIS AREA THAT IS LIKELY PRODUCING SOME VERY HEAVY
LOCALIZED RAINFALL RATES. A FLASH FLOOD WARNING WAS ISSUED EARLY
TONIGHT FOR THESE AREAS.

MCS SHOULD MOVE OFF TO THE EAST BY MID MORNING...AND OUTFLOW FROM
THIS ACTIVITY MAY BECOME THE EFFECTIVE FRONTAL BOUNDARY THAT FOCUSES
ADDITIONAL THUNDERSTORM CHANCES THIS AFTERNOON. WATER VAPOR IMAGERY
SUGGESTS PRESENCE OF ANOTHER LOW AMPLITUDE SHORT WAVE RIPPLING
THROUGH ZONAL FLOW ACROSS CENTRAL NEBRASKA WHERE ADDITIONAL SHOWERS
AND THUNDERSTORMS HAVE DEVELOPED. THUS...STILL EXPECTING A LULL
LATER THIS MORNING ONCE MCS MOVES OUT OF THE AREA...AND THEN WILL
HAVE TO MONITOR THE EVOLUTION OF THIS SHORT WAVE TROUGH AS IT
APPROACHES THE AREA THIS AFTERNOON. GIVEN THE EXPECTED POSITIONING
OF THE FRONTAL BOUNDARY ACROSS CENTRAL ILLINOIS THIS
AFTERNOON...THE GREATEST POTENTIAL OF SEVERE WEATHER TODAY SHOULD
SET UP JUST SOUTH OF THE AREA...BUT EVEN ACROSS FAR SOUTHERN
PORTIONS OF CWA NAM/WRF GENERATES 1500-2000 J/KG OF SURFACE BASED
CAPE THIS AFTERNOON. SHEAR WILL ALSO BE MODEST AS FORECAST AREA
REMAINS IN BELT OF FAIRLY STRONG MID/UPPER LEVEL ZONAL FLOW...WITH
UPSTREAM PROFILER DATA INDICATING 500 HPA WINDS ON THE ORDER OF 40
TO 50 KNOTS. IN THE HWO THIS MORNING...WILL HIGHLIGHT AREAS SOUTH
OF INTERSTATE 80 IN TERMS OF ANY SEVERE THREAT THIS
AFTERNOON/EVENING WHERE GREATER INSTABILITY IS EXPECTED. GIVEN
POTENTIAL OF MORE SCATTERED STORMS THIS AFTERNOON ACROSS THE SOUTH
WHERE PWATS STILL EXPECTED TO BE UP AROUND 1.5 INCHES...DID EXTEND
ENDING TIME OF FLASH FLOOD WATCH PER COLLABORATION WITH
SURROUNDING WFOS THROUGH TONIGHT. FLASH FLOOD WATCH ACROSS
NORTHERN TWO THIRDS OF FORECAST AREA WILL STILL BE CARRIED THROUGH
17Z TODAY.

HAVE NOT MADE ANY SIGNIFICANT CHANGES TO THE FORECAST THIS MORNING
WITH NEW GUIDANCE GENERALLY INLINE WITH CURRENT FORECAST FOR
THURS/FRI WITH CONTINUED VERY LARGE MODEL SPREADS GETTING INTO THE
WEEKEND. A FAIRLY STRONG SHORT WAVE IS EXPECTED TO EJECT EASTWARD
FROM GULF OF ALASKA UPPER LOW AND ENTER ZONAL FLOW ACROSS CENTRAL
PART OF THE COUNTRY REACHING LOCAL AREA LIKELY ON FRIDAY. PERHAPS
ANOTHER RISK OF SEVERE STORMS FRIDAY AFTERNOON/TONIGHT BUT STILL
SOME QUESTION AS TO INSTABILITY MAGNITUDE AT THIS POINT. MUCH OF
FORECAST AREA HAS BEEN INCLUDED IN SPC DAY 3 SLIGHT RISK.

NO CHANGES FOR SATURDAY AND BEYOND WITH PERIODIC CHANCE POPS FOR
SHRA/TSRA AS PATTERN STILLS SUPPORTS SERIES OF WEAK SHORT WAVES
INTERACTING WITH PREEXISTING LOW LEVEL BAROCLINIC ZONE. FLIP FLOP
POTENTIAL IN THIS TYPE OF PATTERN IS QUITE HIGH IN TERMS OF
POPS...SO HAVE MADE NO CHANGES TO THE EXTENDED POPS TONIGHT.

MARSILI

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 08Z...

THUNDERSTORMS WILL CONTINUE THIS MORNING. THE THUNDERSTORMS WILL
BRING SOME WIND GUST TO 25 TO 30 KNOTS...RAPID CHANGES IN WIND
DIRECTION AND LOWER VISIBILITY IN RAIN THROUGH 18 UTC. AFTER 18 UTC
THERE MAY BE SOME LINGERING SHOWERS. THE WIND WILL BECOME
NORTHWEST AT 12 KNOTS SWITCH GUSTS TO 18 KNOTS.

//DISCUSSION...UPDATED 06Z...

A FRONT THAT LIES FROM NORTHERN WISCONSIN TO WESTERN IOWA WILL
MOVE SOUTHEAST TO NORTHERN MISSOURI TO NORTHERN INDIANA BY THIS
EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE EARLY
MORNING AND EARLY WEDNESDAY. THE THUNDERSTORMS COULD PRODUCE
STRONG GUSTS OF WIND...RAPIDLY CHANGING DIRECTION AND RAIN THAT
COULD LOWER THE VISIBILITY TO IFR LEVELS. THE THUNDERSTORMS WILL
DECREASE IN NUMBER THIS AFTERNOON. WE WILL LEAVE A PROBABILITY
OF 30 PERCENT FOR SHOWERS LATE TONIGHT AND EARLY THURSDAY
MORNING.

//ORD AND MDW CONFIDENCE...UPDATED 08Z...

HIGH CONFIDENCE IN THE THUNDERSTORM FORECASTS. MEDIUM CONFIDENCE
IN THE WIND FORECAST.

//OUTLOOK FOR ORD/MDW FOR 12Z THURSDAY-12Z MONDAY...UPDATED 06Z...

THURSDAY...CHANCE OF TSRA DURING THE DAY. MVFR POSSIBLE.

FRIDAY...CHANCE OF TSRA OVERNIGHT.

SATURDAY...CHANCE OF TSRA.

SUNDAY...CHANCE OF MORNING TSRA.

MONDAY...VFR

&&

.MARINE...
350 AM CDT

COLD FRONT MOVING SOUTH ACROSS LAKE MICHIGAN EARLY THIS MORNING
WITH AN AREA OF LOW PRESSURE DEVELOPING OVER NORTHERN ILLINOIS.
THIS LOW WILL MOVE EAST TO NEAR LAKE ONTARIO BY THIS EVENING AS
THE COLD FRONT SAGS SOUTH OF LAKE MICHIGAN. GRADIENT WILL TIGHTEN
SOME TO SUPPORT 10-20KTS BEHIND THE FRONT. ANOTHER AREA OF LOW
PRESSURE WILL MOVE ACROSS THE OHIO VALLEY THURSDAY... WHICH WILL
HELP TO MAINTAIN A NORTHERLY GRADIENT OVER THE LAKE BUT HIGH
PRESSURE WILL BUILD ACROSS THE WESTERN LAKES BY THURSDAY
AFTERNOON...ALLOWING WINDS TO DIMINISH AND BECOME LIGHT AND VRB BY
EVENING. CMS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
     ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022
     UNTIL NOON WEDNESDAY.

     FLASH FLOOD WATCH...ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 5 AM
     THURSDAY.

IN...FLASH FLOOD WATCH...INZ001-INZ002 UNTIL NOON WEDNESDAY.

     FLASH FLOOD WATCH...INZ010-INZ011-INZ019 UNTIL 5 AM THURSDAY.

LM...NONE.
&&
Hazardous weather outlook, Jun 1, 9:14 PM CST, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1014 PM CDT TUE JUN 1 2010

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
030315-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1014 PM CDT TUE JUN 1 2010 /1114 PM EDT TUE JUN 1 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...OVERNIGHT.

  WEATHER HAZARDS EXPECTED:

  NUMEROUS THUNDERSTORMS...SOME MAY PRODUCE:
    DAMAGING WINDS IN EXCESS OF 70 MPH.
    HAIL UP TO THE SIZE OF PENNIES.
    TORRENTIAL DOWNPOURS WITH POTENTIAL FOR FLASH FLOODING.
    CONTINUOUS CLOUD TO GROUND LIGHTNING.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS ARE LIKELY TO QUICKLY MOVE ACROSS THE AREA FROM
  WEST TO EAST OVERNIGHT. THUNDERSTORMS COULD ARRIVE OVER NORTH
  CENTRAL ILLINOIS AS EARLY AS MIDNIGHT...BUT MORE LIKELY AFTER 2
  AM...THEN SPREAD VERY QUICKLY ACROSS THE OUTLOOK AREA. SOME
  SEVERE STORMS ARE POSSIBLE...MAINLY ACROSS PORTIONS OF NORTH
  CENTRAL ILLINOIS SOUTH OF INTERSTATE 80.

  DISCUSSION:

  STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED INTO A LINE THIS
  EVENING EXTENDING FROM SOUTH CENTRAL IOWA SOUTHWEST INTO EXTREME
  SOUTHEAST NEBRASKA. ADDITIONAL RAIN AND EMBEDDED THUNDERSTORMS
  EXTEND NORTH ACROSS MUCH OF THE STATE OF IOWA. THIS AREA OF RAIN
  AND THUNDERSTORMS WILL CONTINUE TO MOVE EAST OVERNIGHT...MOVING
  INTO NORTH CENTRAL ILLINOIS AROUND MIDNIGHT OR SHORTLY
  AFTER...THEN SPREADING EAST ACROSS THE REMAINDER OF THE OUTLOOK
  AREA THROUGH THE PREDAWN HOURS OF WEDNESDAY MORNING. IT APPEARS
  THAT THE GREATEST THREAT OF SEVERE WEATHER WILL EXIST ACROSS
  PORTIONS OF NORTHERN ILLINOIS SOUTH OF INTERSTATE 80...WHERE THE
  POTENTIAL WILL EXIST FOR DAMAGING WIND GUSTS IN EXCESS OF 60 MPH
  LATE TONIGHT.

  IN ADDITION...THE VERY MOIST AIRMASS WILL ALLOW THE
  THUNDERSTORMS TO BE POTENTIALLY PROLIFIC RAIN PRODUCERS WITH
  HOURLY RAINFALL RATES IN EXCESS OF 1 TO 2 INCHES PER HOUR.
  LOCALIZED RAINFALL TOTALS IN EXCESS OF 3 INCHES ARE
  POSSIBLE...WHICH COULD RESULT IN FLASH FLOODING. LOCALLY HEAVY
  RAINFALL OF UP TO AN INCH MAY ALSO OCCUR NORTH OF INTERSTATE
  80...WHERE STRATIFORM RAIN AND EMBEDDED THUNDERSTORMS WILL
  TRACK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  THUNDERSTORMS...SOME POSSIBLY SEVERE WITH DAMAGING WINDS AS
  WELL AS A THREAT FOR VERY HEAVY RAINFALL AND FLASH
  FLOODING...MAY BE ONGOING WEDNESDAY MORNING. THUNDERSTORMS WILL
  TEND TO DIMINISH OR MOVE OUT OF THE AREA BY MID TO LATE MORNING
  WEDNESDAY.

  THERE IS SOME POTENTIAL FOR ADDITIONAL THUNDERSTORMS TO DEVELOP
  WEDNESDAY AFTERNOON AND EVENING...ESPECIALLY SOUTH OF INTERSTATE
  80. IF STORMS DO INDEED RE-DEVELOP WEDNESDAY AFTERNOON AND
  EVENING...CONDITIONS MAY BECOME FAVORABLE FOR SEVERE WEATHER
  ONCE AGAIN.

  THERE IS ALSO A CHANCE OF THUNDERSTORMS THURSDAY...THEN AGAIN
  FRIDAY NIGHT INTO EARLY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY NEEDED AFTER MIDNIGHT TONIGHT AND POSSIBLY INTO THE
MID MORNING WEDNESDAY MORNING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-030315-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1014 PM CDT TUE JUN 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...OVERNIGHT.

THUNDERSTORMS ARE LIKELY VERY LATE TONIGHT...PROBABLY NOT UNTIL
AFTER 3 AM. THESE STRONGEST OF THESE STORMS WILL HAVE THE
POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF 50 KNOTS...AS WELL AS
FREQUENT CLOUD TO WATER LIGHTNING...AND TORRENTIAL DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS
OF 50 KNOTS...AS WELL AS FREQUENT CLOUD TO WATER LIGHTNING...AND
TORRENTIAL DOWNPOURS COULD LINGER INTO EARLY WEDNESDAY MORNING.

THERE IS ALSO A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON
THROUGH THURSDAY.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS FRIDAY NIGHT INTO
EARLY SUNDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-030315-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1014 PM CDT TUE JUN 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...OVERNIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT ACROSS NORTHERN LAKE
MICHIGAN...AND THUNDERSTORMS ARE LIKELY LATE TONIGHT ACROSS
SOUTHERN LAKE MICHIGAN AFTER 3 AM. SOME OF THE STRONGEST STORMS
MAY PRODUCE WIND GUSTS IN EXCESS OF 50 KNOTS ACROSS SOUTHERN LAKE
MICHIGAN LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS
OF 50 KNOTS...AS WELL AS FREQUENT CLOUD TO WATER LIGHTNING...AND
TORRENTIAL DOWNPOURS COULD LINGER INTO EARLY WEDNESDAY MORNING.

THERE IS ALSO A CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON
THROUGH THURSDAY.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS FRIDAY NIGHT INTO
EARLY SUNDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

RATZER

In the hours before

Local storm report, Jun 2, 1:18 AM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
218 AM CDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 AM     FLOOD            OAK LAWN                41.72N 87.75W
06/02/2010                   COOK               IL   EMERGENCY MNGR

            103RD AND CICERO REPORTED TO HAVE 6 TO 7 INCHES OF
            STANDING WATER.

&&

NMARSILI
Local storm report, Jun 2, 2:22 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
322 AM CDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 AM     HAIL             ONARGA                  40.71N 88.01W
06/02/2010  E1.00 INCH       IROQUOIS           IL   TRAINED SPOTTER

0318 AM     TSTM WND GST     ONARGA                  40.71N 88.01W
06/02/2010  E55.00 MPH       IROQUOIS           IL   TRAINED SPOTTER

&&

NMARSILI
Local storm report, Jun 2, 2:32 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
332 AM CDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     TSTM WND GST     MANTENO                 41.25N 87.84W
06/02/2010  M62 MPH          KANKAKEE           IL   TRAINED SPOTTER

&&

NMARSILI

The radar

The Chicago radar (KLOT), 86 km away, was scanning. The volume nearest the first event began at 09:22 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Porter

When
June 2, 3:20 AM CST
Where
Porter County, Chesterton
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Utility Company
Coordinates
41.600, -87.050

Utility poles were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2010Every state in 2010This day in weather historyWarnings in Indiana, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 235879.